Hello everyone! I have been away from the forums but finally feel good enough to update.
I've had to change my low dosis of Clonidine as the manufacturer stopped making the dosis I took, so that took a good month of feeling like crap while my body re-adjusted to a new dosage, my BP is ok, but it does go around 140/90 with activity, at this time not sure what the doctor will do , I'm being referred to the Cardiologist who diagnosed me with P.O.T.S but I was given an appointment until next October! I'm on a cancellation list so hopefully I can see her earlier.
My heart rate is still going really fast with little activity so that is limiting me a lot.
My ferritin is still quite low and now my hemoglobin has decided to take a dip too so I'm sooooo tired and sleepy all the time, is very hard to do much.
My heavy periods are the cause of the anemia so I've been scheduled now for an Endometrial Ablation on August 6th, as much as I'm looking forward to hopefully stopping my periods and controlling my anemia, I'm not looking forward to how I'll feel right after the treatment! I've been scheduled to meet with an Anesthesiologist and a High Risk Doctor to make sure they know about my P.O.T.S before surgery day and they can be prepared in case my BP or HR decide to change dramatically with the procedure.
I'm still experiencing on/off swelling of hands, ankles and feet, it comes and goes at random, I finally gave up on wearing my wedding rings as there are days I wake up fine, put them on, and by the afternoon I have so much trouble trying to take them off as my fingers are so swollen, there are other days I wake with my fingers as fat as sausages and by lunch my fingers are normal, is it another POTS thing? I don't seem to be accumulating fluid so I don't know what it could be and my doctor has tested me for everything she can think of and all is normal
I have also been experiencing bloating, there are times I look like I was not 9 months pregnant but 10!!!! and then it goes down like nothing ever happened!
I would say what I can complain the most about right now is just feeling so tired and sleepy as well as the fast heart rate, I sure hope that after the ablation some of these symptoms will get better.
I hope everyone else is coping as best as they can or that you all are having a break and are feeling much better!
I'm glad to hear you're now on enough of an upswing to update us! It does sound like you've been going through a lot. :-/ Hopefully the cardiologist can get you in sooner with a cancellation or something.
As for the swelling, I've been having more edema in my arms/hands lately too and talked to my doc about it since in the past I really only seemed to have those symptoms in my lower body. My doctor's explanation was that (for whatever reason) part of my body's dysfunctional way of handling fluids (which, at least for me, seems to be one of the paramount issues from which the rest of my dysautonomia stems) is that fluids appear to end up going outside of my circulatory system where they don't belong (and aren't helpful to me and my blood pressure); he used the phrase "third spacing." This short wikipedia article briefly describes it and I think it puts a LOT into perspective as to why some dysautonomia patients can drink SO much fluids and still not be "better" but end up with swelling/edema instead:
I don't know if this applies to everyone with dysauto, but it does seem to fit well with my case and the issues we're having with my treatment, so maybe you could ask your docs about it as well and see if that could account for your swelling as well.
I hope your ablation goes well and helps a ton with your symptoms!!! I'll be keeping you in my thoughts!
I know that tired feeling- had it fairly recently myself with low ferritin and low hemoglobin. How are you treating your iron deficiency aside from your ablation plan? About those tests your doctor ran- did they do kidney function testing? Did they test your FSH, LH, estrogen and progesterone? Did they check heart function lately to make sure you are not suffering from heart failure, where one can get edema?
I will bring it to my doctor about the third spacing of fluids and see what they think, it really doesn't bother me as much anymore, it comes and goes and I got used to not wearing my rings but it would be nice to know why.
I did have my FSH, LH, estrogen and progesterone tested, all normal. As for the treatment for the anemia, 300mg 3X of iron pills, eating red meats and high iron foods, I have asked my doctor about iron shots but she doesn't want to do that, not sure why.... Kidney function has been checked several times, creatinine is fine, I actually see regularly a Nephrologist and all is ok, as far as the heart function, I had an EKG done about a month ago and all ok, but that was all that was tested, not sure what else they would need if I was suffering of heart failure, you would think I would have other symptoms too?? The edema comes and goes throughout the day, it is really weird, and it is mostly in hands, ankles and feet, very seldom just my nose!
Anyway thank you for thinking of me and I will update when I can again.
Shots can be painful and potentially leave discoloration of skin. I learned from someone on medhelp, then verifying online they actually can give iron IV- not sure the risks involved there! Usually pills come in 324 or 325 mg ferrous sulfate- what's the elemental iron amount in your pills?
An echocardiogram is actually the best way to diagnose heart failure- did you mean that rather than electrocardiogram (EKG)? In the beginning, you may not notice any symptoms with heart failure. Symptoms can include (not limited to)- shortness of breath with activity, tiredness, feet and ankle swelling, rapid heart rate, skipped beats, weight gain with fluid build up, and having to urinate more at night.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.